Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nevermore88

Is my acne bad enough for minocycline or would it make it worse?

Recommended Posts

Hi guys, I've spent hours and hours googling and so I figured I'd just ask you guys for your opinions and experiences and advice for my specific case! 

Ive never had AWFUL acne, and only really get it on my T-zone. Never on my cheeks. It's usually small papules (occasionally but not often) but I mostly get cysts. Maybe 2-3 a month. When I do get them though, I make the mistake of picking the heck out of them and making them worse. So it feels like I always have zits but it's honestly probably 5 cysts a month at most. 

I do have fairly oily skin. 

I was on 100mg spiro for 3 years (2011-2014) but towards the end of my third year, I started getting two periods a month (the first real side effect I experienced). I switched jobs and switched insurances so I didn't want to go back to the derm to up my Rx so I asked the regular PCP at the yearly annual for birth control. I've been on trinessa for 2 years now. I also take 720mg of saw palmetto a day. It's been okay, but this is the combo that is causing me the 2-5 cysts a month and I'm sick of it. 

I made a yoderm account and my new virtual dermatologist prescribed me 100mg spiro (which I asked for because it worked for me in the past and now that I'm on BC I feel it won't cause the extra period a month). And he also prescribed 100mg  a day of minocycline. I bought them both at the pharmacy yesterday but I'm kind of afraid of taking the mino. 

Is my acne bad enough for it right now? I currently have no active zits, two scabs from popped/healing cysts, two dark marks from papules, and a red patch of eczema or perioral dermatitis (that is not responding to Rx steroid creams ). 

Ive read the mino may be good for perorial dermatitos if that's what it is but I'm scared of starting that if my skin isn't that bad right now and becoming dependent on it or it causing my skin to be worse.  Kind of want to just do spiro with my BC and see if that works first. But I also want the red patch to go away!

ive read conflicting things on mino (or antibiotics in general) causing or not causing initial break outs but since I have pretty good skin right now do you think it would? 

thoughts? 

IMG_1610.JPG

Edited by nevermore88
Hit submit too fast

Share this post


Link to post
Share on other sites

Avoid any kind of scrubs, brushes and toners (they make acne worse)
use cleanser once a day (your skin become less oily)
drink buttermilk/kefir daily (improves gut flora=better skin)
take vitamin D3 (everyone needs if inside building most of the time)
eat daily raw fruits and veggies (cures any skin problems and improves mood dramatically)
 

Edited by AhaGuru

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×